MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in a shunt in a moderately tortuous and moderately calcified vessel.A 5.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at below nominal pressure, the balloon ruptured immediately after inflation was started.The device was removed, and the procedure was completed with a different device.There were no complications reported and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
D4: lot number: updated from 0029084936 to 29144422.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: lot number: updated from 0029084936 to 29144422.Device evaluated by mfr: sv/5.5-4/4t/90 was received for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure of 15 atmospheres for 30 seconds using digital timer and deionized water without issue.A vacuum was then applied.The inflation device was verified at 15 atmospheres, before and after use with a calibrated pressure gauge.This inflation to rate of burst pressure of 15 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found no damage or issues with shaft of the device.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17721175
Report Number2124215-2023-49324
Device Sequence Number7213075
Product Code LIT
UDI-Device Identifier08714729181934
UDI-Public08714729181934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029144422
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer09/26/2023
10/23/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/09/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown